- About this Journal ·
- Abstracting and Indexing ·
- Aims and Scope ·
- Article Processing Charges ·
- Articles in Press ·
- Author Guidelines ·
- Bibliographic Information ·
- Citations to this Journal ·
- Contact Information ·
- Editorial Board ·
- Editorial Workflow ·
- Free eTOC Alerts ·
- Publication Ethics ·
- Reviewers Acknowledgment ·
- Submit a Manuscript ·
- Subscription Information ·
- Table of Contents
Advances in Numerical Analysis
Volume 2014 (2014), Article ID 963878, 8 pages
General Family of Third Order Methods for Multiple Roots of Nonlinear Equations and Basin Attractors for Various Methods
1Department of Applied Sciences, D.A.V. Institute of Engineering and Technology, Kabir Nagar, Jalandhar 144008, India
2Department of Mathematics, D.A.V. College, Jalandhar 144008, India
Received 29 November 2013; Accepted 8 February 2014; Published 31 March 2014
Academic Editor: Ting-Zhu Huang
Copyright © 2014 Rajni Sharma and Ashu Bahl. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.
- J. M. Ortega and W. C. Rheinboldt, Iterative Solution of Nonlinear Equations in Several Variables, Academic Press, New York, NY, USA, 1970.
- S. C. Chapra and R. P. Canale, Numerical Methods for Engineers, McGraw-Hill Book Company, New York, NY, USA, 1988.
- E. Schröder, “Ueber unendlich viele Algorithmen zur Auflösung der Gleichungen,” Mathematische Annalen, vol. 2, no. 2, pp. 317–365, 1870.
- A. M. Ostrowski, Solution of Equations in Euclidean and Banach Spaces, Academic Press, New York, NY, USA, 3rd edition, 1973.
- E. Hansen and M. Patrick, “A family of root finding methods,” Numerische Mathematik, vol. 27, no. 3, pp. 257–269, 1977.
- J. F. Traub, Iterative Methods for the Solution of Equations, Prentice-Hall, Englewood Cliffs, NJ, USA, 1964.
- N. Osada, “An optimal multiple root-finding method of order three,” Journal of Computational and Applied Mathematics, vol. 51, no. 1, pp. 131–133, 1994.
- B. Neta, “New third order nonlinear solvers for multiple roots,” Applied Mathematics and Computation, vol. 202, no. 1, pp. 162–170, 2008.
- C. Chun and B. Neta, “A third-order modification of Newton's method for multiple roots,” Applied Mathematics and Computation, vol. 211, no. 2, pp. 474–479, 2009.
- C. Chun, H. J. Bae, and B. Neta, “New families of nonlinear third-order solvers for finding multiple roots,” Computers and Mathematics with Applications, vol. 57, no. 9, pp. 1574–1582, 2009.
- J. Biazar and B. Ghanbari, “A new third-order family of nonlinear solvers for multiple roots,” Computers and Mathematics with Applications, vol. 59, no. 10, pp. 3315–3319, 2010.
- J. R. Sharma and R. Sharma, “New third and fourth order nonlinear solvers for computing multiple roots,” Applied Mathematics and Computation, vol. 217, no. 23, pp. 9756–9764, 2011.
- J. R. Sharma and R. Sharma, “Modified Chebyshev-Halley type method and its variants for computing multiple roots,” Numerical Algorithms, vol. 61, no. 4, pp. 567–578, 2012.
- S. Kumar, V. Kanwar, and S. Singh, “On some modified families of multipoint iterative methods for multiple roots of nonlinear equations,” Applied Mathematics and Computation, vol. 218, no. 14, pp. 7382–7394, 2012.
- W. Gautschi, Numerical Analysis: An Introduction, Birkhäuser, Boston, Mass, USA, 1997.
- S. Weerakoon and T. G. I. Fernando, “A variant of Newton's method with accelerated third-order convergence,” Applied Mathematics Letters, vol. 13, no. 8, pp. 87–93, 2000.
- S. Wolfram, The Mathematica Book, Wolfram Media, Champaign, Ill, USA, 5th edition, 2003.
- A. Cayley, “The Newton-Fourier imaginary problem,” The American Journal of Mathematics, vol. 2, no. 1, article 97, 1879.
- M. L. Sahari and I. Djellit, “Fractal Newton basins,” Discrete Dynamics in Nature and Society, vol. 2006, Article ID 28756, 16 pages, 2006.
- J. L. Varona, “Graphic and numerical comparison between iterative methods,” The Mathematical Intelligencer, vol. 24, no. 1, pp. 37–46, 2002.
- M. Scott, B. Neta, and C. Chun, “Basin attractors for various methods,” Applied Mathematics and Computation, vol. 218, no. 6, pp. 2584–2599, 2011.
- B. Neta, M. Scott, and C. Chun, “Basin attractors for various methods for multiple roots,” Applied Mathematics and Computation, vol. 218, no. 9, pp. 5043–5066, 2012.